Geometry & Topology

Totally nonsymplectic Anosov actions on tori and nilmanifolds

David Fisher, Boris Kalinin, and Ralf Spatzier

Full-text: Open access

Abstract

We show that totally nonsymplectic Anosov actions of higher rank abelian groups on tori and nilmanifolds with semisimple linearization are C–conjugate to actions by affine automorphisms.

Article information

Source
Geom. Topol., Volume 15, Number 1 (2011), 191-216.

Dates
Received: 29 March 2010
Accepted: 15 November 2010
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.gt/1513732275

Digital Object Identifier
doi:10.2140/gt.2011.15.191

Mathematical Reviews number (MathSciNet)
MR2776843

Zentralblatt MATH identifier
1213.37043

Keywords
rigidity smooth conjugacy Anosov action higher rank abelian group

Citation

Fisher, David; Kalinin, Boris; Spatzier, Ralf. Totally nonsymplectic Anosov actions on tori and nilmanifolds. Geom. Topol. 15 (2011), no. 1, 191--216. doi:10.2140/gt.2011.15.191. https://projecteuclid.org/euclid.gt/1513732275


Export citation

References

  • L Auslander, L Green, F Hahn, Flows on homogeneous spaces, Annals of Math. Studies 53, Princeton Univ. Press (1963) With the assistance of L Markus and W Massey, and an appendix by L Greenberg
  • L Barreira, Y B Pesin, Lyapunov exponents and smooth ergodic theory, Univ. Lecture Series 23, Amer. Math. Soc. (2002)
  • R Bowen, B Marcus, Unique ergodicity for horocycle foliations, Israel J. Math. 26 (1977) 43–67
  • M Einsiedler, T Fisher, Differentiable rigidity for hyperbolic toral actions, Israel J. Math. 157 (2007) 347–377
  • D Fisher, G Margulis, Local rigidity of affine actions of higher rank groups and lattices, Ann. of Math. $(2)$ 170 (2009) 67–122
  • J Franks, Anosov diffeomorphisms on tori, Trans. Amer. Math. Soc. 145 (1969) 117–124
  • M Guysinsky, The theory of non-stationary normal forms, Ergodic Theory Dynam. Systems 22 (2002) 845–862
  • M Guysinsky, A Katok, Normal forms and invariant geometric structures for dynamical systems with invariant contracting foliations, Math. Res. Lett. 5 (1998) 149–163
  • M W Hirsch, C C Pugh, M Shub, Invariant manifolds, Lecture Notes in Math. 583, Springer, Berlin (1977)
  • S Hurder, Rigidity for Anosov actions of higher rank lattices, Ann. of Math. $(2)$ 135 (1992) 361–410
  • B Kalinin, A Katok, Invariant measures for actions of higher rank abelian groups, from: “Smooth ergodic theory and its applications (Seattle, WA, 1999)”, (A Katok, R de la Llave, Y Pesin, H Weiss, editors), Proc. Sympos. Pure Math. 69, Amer. Math. Soc. (2001) 593–637
  • B Kalinin, A Katok, Measure rigidity beyond uniform hyperbolicity: invariant measures for Cartan actions on tori, J. Mod. Dyn. 1 (2007) 123–146
  • B Kalinin, V Sadovskaya, Global rigidity for totally nonsymplectic Anosov $\mathbb Z\sp k$ actions, Geom. Topol. 10 (2006) 929–954
  • B Kalinin, V Sadovskaya, On the classification of resonance-free Anosov $\mathbb Z\sp k$ actions, Michigan Math. J. 55 (2007) 651–670
  • B Kalinin, R Spatzier, On the classification of Cartan actions, Geom. Funct. Anal. 17 (2007) 468–490
  • A Katok, B Hasselblatt, Introduction to the modern theory of dynamical systems, Encyc. of Math. and its Appl. 54, Cambridge Univ. Press (1995) With a supplementary chapter by Katok and L Mendoza
  • A Katok, J Lewis, Local rigidity for certain groups of toral automorphisms, Israel J. Math. 75 (1991) 203–241
  • A Katok, R Spatzier, First cohomology of Anosov actions of higher rank abelian groups and applications to rigidity, Inst. Hautes Études Sci. Publ. Math. (1994) 131–156
  • A Katok, R Spatzier, Differential rigidity of Anosov actions of higher rank abelian groups and algebraic lattice actions, Tr. Mat. Inst. Steklova 216 (1997) 292–319
  • R de la Llave, J M Marco, R Moriyón, Canonical perturbation theory of Anosov systems and regularity results for the Livšic cohomology equation, Ann. of Math. $(2)$ 123 (1986) 537–611
  • A Manning, There are no new Anosov diffeomorphisms on tori, Amer. J. Math. 96 (1974) 422–429
  • G A Margulis, N Qian, Rigidity of weakly hyperbolic actions of higher real rank semisimple Lie groups and their lattices, Ergodic Theory Dynam. Systems 21 (2001) 121–164
  • D Montgomery, L Zippin, Topological transformation groups, Robert E Krieger Publishing, Huntington, NY (1974) Reprint of the 1955 original
  • N T Qian, Anosov automorphisms for nilmanifolds and rigidity of group actions, Ergodic Theory Dynam. Systems 15 (1995) 341–359
  • F Rodriguez Hertz, Global rigidity of certain abelian actions by toral automorphisms, J. Mod. Dyn. 1 (2007) 425–442
  • S J Schreiber, On growth rates of subadditive functions for semiflows, J. Differential Equations 148 (1998) 334–350
  • P Walters, Conjugacy properties of affine transformations of nilmanifolds, Math. Systems Theory 4 (1970) 327–333